Utah, 2007Drought in Utah, October 1 to 31, 2007
October 1 to 31, 2007 · NWS GJT · 7 events in 7 counties and zones
The effects of long term drought were still being felt across eastern Utah with moderate drought conditions plaguing much of the area.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The effects of long term drought were still being felt across eastern Utah with moderate drought conditions plaguing much of the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Sep 30, 1:26 PM MST, 10 hours 34 minutes earlier.
Area forecast discussion, Sep 30, 1:26 PM MST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
226 PM MDT SUN SEP 30 2007
.SHORT TERM...TONIGHT THROUGH TUESDAY...
SHORTWAVE RIDGING BUILDING INTO THE FORECAST AREA TODAY...WITH DRY
AND CLEAR CONDITIONS IN PLACE OVER THE FORECAST AREA. NEXT SYSTEM
REMAINS ON TRACK...ALTHOUGH JUST A TAD SLOWER THAN PREVIOUS RUNS
WERE INDICATING. MOISTURE FROM THE REMNANTS OF TROPICAL STORM
JULIETTE ARE STILL EXPECTED TO LIFT QUICKLY NORTHWARD INTO THE
SOUTHWEST STATES TONIGHT AND MONDAY. FLOW ALOFT OVER OUR AREA WILL
ALSO BE SHIFTING TO A MORE SOUTHERLY COMPONENT AS THE SHRTWV RIDGE
HEADS EAST WITH ANOTHER SHARP TROUGH DIGGING INTO THE WESTERN U.S.
THE MOISTURE FROM THE SOUTH AND ENERGY APPROACHING FROM THE WEST
PHASE TOGETHER LATE MONDAY AFTERNOON AND MONDAY NIGHT ACROSS
EASTERN UTAH AND WESTERN COLORADO. THIS WILL TRIGGER ANOTHER
WIDESPREAD PRECIPITATION EVENT OVER THE AREA BY MONDAY EVENING.
HAVE RAMPED POPS UP INTO THE LIKELY CATEGORY FOR MUCH OF THE
FORECAST AREA. SNOW LEVELS REMAIN QUITE HIGH ON MONDAY...UNTIL
COLDER AIR ARRIVES WITH THE APPROACHING TROUGH. HOWEVER...THE TROUGH
ACTS TO SWEEP MUCH OF THE DEEPER MOISTURE OUT OF THE REGION BY
MIDNIGHT MONDAY NIGHT. THIS WILL BRING AN END TO THE WIDESPREAD
PRECIPITATION...SHIFTING FOCUS TO MORE NORTHWEST ORIENTED VALLEYS
AS FLOW BECOMES NORTHWESTERLY. DIMINISHING MOISTURE AND LATE FALLING
SNOW LEVELS WILL KEEP MOST SNOW ACCUMULATIONS UNDER FOUR INCHES
WITH THIS SYSTEM.
MIN TEMPS MODERATE SLIGHTLY TONIGHT WITH STRONG WAA ALOFT. HOWEVER...
THIN BLANKET OF HIGH CLOUDS MAY NOT ARRIVE UNTIL AFTER SUNRISE.
THIS WILL RESULT IN COLDER TEMPS THAN PREVIOUSLY THOUGHT AND HAVE
UNDERCUT GUIDANCE NUMBERS SOME 5 DEGREES IN MOST AREAS. LOWER
VALLEYS THAT HIT FREEZING LAST NIGHT WILL AGAIN BE AT RISK FOR
ANOTHER FREEZE TONIGHT. EXPECT TEMPS IN THE GRAND VALLEY TO STAY
ABOVE FREEZING WITH DRAINAGE WINDS KICKING IN. INCREASING CLOUD
COVER AND MOISTURE MONDAY WILL KEEP TEMPS BELOW NORMAL WITH MOS
NUMBERS GENERALLY FOLLOWED. ANOTHER COLD NIGHT MONDAY NIGHT WITH
LATE CLEARING AND DRYING...FOLLOWED BY ANOTHER BELOW NORMAL DAY ON
TUESDAY WITH REINFORCING SHOT OF COOL AIR BEHIND THE EXITING
TROUGH.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
NO END IN SIGHT FOR CURRENT PROGRESSIVE PATTERN BRINGING DECENT
BURST OF ENERGY FROM THE PACIFIC NORTHWEST INTO THE REGION EVERY FEW
DAYS. NEXT SYSTEM FOR THURSDAY IS QUITE WEAK COMPARED TO THE PAST
TWO.
END OF WEEK BRINGS A BETTER RETURN OF WEATHER FOR LATE FRIDAY THROUGH
SATURDAY NIGHT. THE EC MODEL HAS NOW MOVED AHEAD OF GFS WITH TIMING
FOR THIS UPCOMING SYSTEM. IN BETWEEN WE WILL SEE SHORT PERIODS
OF COOL CLEAR WEATHER UNDER A BRIEF RIDGE THEN ZONAL FLOW SETS UP
INCREASING WINDS AHEAD OF THE EACH SYSTEM. CURRENT FORECAST IN GOOD
SHAPE SO ONLY A FEW MINOR TWEAKS MADE. 21/DJC
&&
.AVIATION...
VFR FOR THE PERIOD.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...NONE.
.UT...NONE.
SHORT TERM...JDC
LONG TERM....DJC
AVIATION.....DJC
Hazardous weather outlook, Sep 30, 3:28 AM MST, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
428 AM MDT SUN SEP 30 2007
COZ001>014-017>023-UTZ022>025-027>029-011100-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
428 AM MDT SUN SEP 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SNOW SHOWERS WILL CONTINUE TODAY NEAR THE CONTINENTAL DIVIDE
IN WESTERN COLORADO WITH LITTLE ADDITIONAL SNOW ACCUMULATION. ROADS
OVER HIGH MOUNTAIN PASSES MAY REMAIN LOCALLY ICY AND SNOWPACKED FROM
YESTERDAYS SNOWFALL. ALSO...NORTHWEST WINDS OF 10 TO 20 MPH MAY
CAUSE AREAS OF REDUCED VISIBILITY IN BLOWING SNOW
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE NEXT CHANCE OF VALLEY RAIN SHOWERS AND THUNDERSTORMS...AND
MOUNTAIN THUNDERSTORMS WITH RAIN AND SNOW SHOWERS...COMES ON MONDAY
AND MONDAY NIGHT WHEN ANOTHER PACIFIC STORM MOVES THROUGH THE AREA.
THEN THE CHANCE OF THUNDERSTORMS WITH VALLEY RAIN SHOWERS AND
MOUNTAIN RAIN AND SNOW SHOWERS WILL DEVELOP OVER THE AREA AGAIN ON
FRIDAY NIGHT INTO SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
CUOCO
Drought, Eastern Uinta Mountains
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the Eastern Uinta Mountains and moderate drought conditions persisted. For a continuation on this drought situation please see the November 2007 Storm Data publication.
Drought, Eastern Uinta Basin
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the Eastern Uinta Basin and moderate drought conditions persisted over the majority of the area. For a continuation on this drought situation please see the November 2007 Storm Data publication.
Drought, Tavaputs Plateau
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the Tavaputs Plateau and moderate drought to abnormally dry conditions persisted. For a continuation on this drought situation please see the November 2007 Storm Data publication.
Drought, Grand Flat and Arches
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Grand Flat and Arches forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.982, -109.570 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the area and moderate drought to abnormally dry conditions persisted. For a continuation on this drought situation please see the November 2007 Storm Data publication.
Drought, La Sal & Abajo Mountains
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the area and moderate drought to abnormally dry conditions persisted. For a continuation on this drought situation please see the November 2007 Storm Data publication.
Drought, Canyonlands / Natural Bridges
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Canyonlands / Natural Bridges forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the area and severe to moderate drought conditions persisted. For a continuation on this drought situation please see the November 2007 Storm Data publication.
Drought, Southeast Utah
- When
- October 1, 12:00 AM MST to October 31, 11:59 PM MST
- Where
- Southeast Utah forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 37.626, -109.805 (the zone’s center; the record gives no point)
Despite some autumn precipitation, the effects of long term drought continued to plague the area. Severe drought condtions persisted across the extreme western portion of the area, improving to abnormally dry conditions across extreme southeast Utah. For a continuation on this drought situation please see the November 2007 Storm Data publication.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current and High Surf in Florida, October 1 to 2, 20071 death · $7.0 million · 2 events
- Drought in Tennessee, October 1 to 31, 2007$5.0 million · 39 events
- Drought in North Carolina, October 1 to 31, 2007$4.4 million · 9 events
- Flash Flood in Minnesota, October 1, 2007$3.0 million · 1 event
- Drought in Virginia, October 1 to 31, 2007$785,000 · 23 events
- Drought in Georgia, October 1 to 31, 200797 events
- Lightning Strike in Arkansas, October 1, 2007$125,000 · 1 event
- Drought in Alabama, October 1 to 31, 200739 events
- Damaging Wind and High Surf in Florida, October 1 to 2, 2007$50,000 · 59 kt wind · 2 events
- Drought in North Carolina, October 1 to 31, 200734 events
- Drought in Mississippi, October 1 to 31, 200722 events
- Drought in Tennessee, October 1 to 31, 200720 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 62769, 62770, 62771, 62772, 62773, 62774, 62775.